MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer postal code: 690-8506.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an endovascular therapy procedure, the tip of a flexor ansel guiding sheath cracked.Access was obtained in the femoral artery to target the superior mesenteric artery.The user attempted to advance the sheath over an unspecified wire guide; however, resistance was encountered and the sheath would not advance.The user inspected the sheath tip and noted it to be cracked.Another manufacturer's device was used to complete the procedure.The device package was not damaged.It is unknown if the anatomy was scarred, calcified, or tortuous.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an endovascular therapy procedure, the tip of a flexor ansel guiding sheath cracked.Access was obtained in the femoral artery to target the superior mesenteric artery.The user attempted to advance the sheath over an unspecified wire guide; however, resistance was encountered, and the sheath would not advance.The user inspected the sheath tip and noted it to be cracked.Another manufacturer's device was used to complete the procedure.The device package was not damaged.It is unknown if the anatomy was scarred, calcified, or tortuous.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.The product ifu provided the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement of flexor sheath, asses cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.¿ precautions ¿when puncturing, suturing and incising the tissue near the sheath, use caution to avoid damaging the sheath.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other related complaints from the lot that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents were conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr and the ifu, suggest that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded component failure contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16264117
Report Number1820334-2023-00073
Device Sequence Number4402943
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)251118(10)15077830
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2025
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number15077830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown